MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 1000; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 1000; GENERATOR
Model Number 1000
Medical Device Problem Codes False Alarm (1013); Failure to Deliver Energy (1211); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the physician, that the patient was seen in office earlier and device was showing a low output current error message telling her to reduce settings.Per the physician, pulse width and output current were lowered from 2ma to 1.75ma however did not resolve.The lead impedance was within normal limits and multiple interrogations/system diagnostics had been performed.It was also reported by the physician the following day that the message ¿current possibly not delivered¿ would appear upon interrogation or programming.The physician indicated that they were confident impedance was within normal limits and the output current delivered was the only issue.Follow-up with the physician after informing her of the data review that did not show any system diagnostics being performed, the patient was brought back into clinic.The physician performed an advanced interrogation so that system diagnostics could be performed comparing the new programmed output current.She indicated that results were all within normal limits with no error message.The physician indicated that they would be programming the patient back to their previous settings and would report any other issues related to this if they occurred.No additional relevant information has been received to date.
 
Event or Problem Description
The patient was seen at a later dat and low output current continues to be was observed.Diagnostics could not be performed.Patient was at 2.0ma and was decreased to 1.875ma.Generator accepted changes.Magnet would not be detected.Generator was interrogated again.No alerts and diagnostics were performed.No issues observed.Magnet swipe was registered.Troubleshooting was performed at an additional patient visit.Generator was programmed off and then back on.Low output current continued to be observed.System and magnet diagnostics were attempted, but could not be completed.Generator reset was performed and successful.Settings were noted to be able to be applied.System diagnostics was performed and subsequently low impedance was observed.The low impedance following generator reset likely confirms the reed switch failure.Internal generator data was reviewed and it was determined that the patient was in a stim inhibited state since (b)(6) 2020, indicating that the reed switch of the generator was closed even though a magnet was not present.It was also previously observed that error code 254 was reported when attempting to run system diagnostics, which is associated with reed switch closure/failure on m1000 generators.The manufacturer's device history records of the m1000 were reviewed.The generator passed final functional and quality specification prior to release.Patient was referred for xrays to confirm no lead issues were occurring.No known surgery has occurred to date.No additional relevant information has been received.
 
Event or Problem Description
Patient had a generator replacement.The explanted generator has not been received to date.No additional relevant information has been received.
 
Event or Problem Description
The explanted generator was received.Generator analysis was performed.Proper functionality of the pulse generator in its ability to provide appropriate programmed output currents was verified.The device output signal was monitored for more than 24-hrs, while the generator was placed in a simulated body temperature environment.Results showed no signs of variation in the pulse generator¿s output signal and demonstrated that the device provided the expected level of output current for the entire monitoring period.Magnet activations performed during output monitoring demonstrate the appropriate magnet current for the programmed settings.Proper reed switch operation and detection of the reed switch is demonstrated by magnet activations during 24-hour monitoring.The resumption of pulsing after suppressing pulses during 24-hour monitoring demonstrated that the reed switch did not stick closed after applying the magnet for 20 minutes.Comprehensive automated electrical evaluation showed that the device performed according to functional specifications.

Brand Name
PULSE GEN MODEL 1000
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key11784902
Report Number1644487-2021-00612
Device Sequence Number3201937
Product Code LYJ
UDI-Device Identifier05425025750443
UDI-Public05425025750443
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/02/2021
Device Model Number1000
Device Lot Number205136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer11/18/2021
02/02/2022
02/25/2022
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date12/15/2021
02/24/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale